Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » Worries...again...

 - UBBFriend: Email this page to someone!    
Author Topic: Worries...again...
musical_gal
Activist
Member # 23394

Icon 1 posted      Profile for musical_gal     Send New Private Message       Edit/Delete Post 
I am a little worried about something which probably sounds stupid. I’m on birth control pills, and I can’t think of any time when I could really have had a huge pregnancy risk or anything, but I really keep worrying. Over the last three weeks or so, I noticed my stomach was bigger. This was just before my period was due, which did come so I wasn’t too worried. But my stomach has pretty much stayed bigger- its ok in the morning but by the end of the day it can be quite large and uncomfortable, like nothing I’ve experienced before. It usually feels quite firm as well. Usually it mostly disappears by morning (but is still there a little), but today it’s been like it all day. When I sit down there’s a line across the lower part of my belly that the rest kind of…hangs over, which looks really strange [Confused] I also had increased urination of the past couple of weeks too. I know I’ve had a period etc, but my periods being on the pill tend to be pretty light anyway so I don’t know if I would notice if they were lighter. I don’t know… am I over reacting or is there any way I could be pregnant?
Posts: 146 | Registered: May 2005  |  IP: Logged | Report this post to a Moderator
LucysDiamonds
Activist
Member # 30315

Icon 1 posted      Profile for LucysDiamonds     Send New Private Message       Edit/Delete Post 
If you have had unprotected intercourse, then yes, you have had a pregnancy risk, but since you're on the pill, if you've been taking it correctly, that risk is INCREDIBLY low. Also, if you haven't had any risk since your last period, there's nothing to worry about. I'd say you're probably just overreacting - of course, you can take a pregnancy test if you want, just to put your mind at ease. One more thing: pregnancy doesn't start to show this early, by FAR, so even if you were pregnant (which, again, there's almost no chance, just based on what you've told us here), you wouldn't be able to visibly tell at this point. Make sense? [Smile]

--------------------
So if you care to find me
Look to the western sky
As someone told me lately
Everyone deserves the chance to fly

Posts: 365 | From: DC | Registered: Aug 2006  |  IP: Logged | Report this post to a Moderator
musical_gal
Activist
Member # 23394

Icon 1 posted      Profile for musical_gal     Send New Private Message       Edit/Delete Post 
I guess so, I usually am very careful when it comes to taking pills on time and everything. It just worries me when I hear about people mistaking bleeding while pregnant as being a period etc...is it really that easy to mistake it for that?
Posts: 146 | Registered: May 2005  |  IP: Logged | Report this post to a Moderator
JamsessionVT
Scarleteen Volunteer
Member # 17924

Icon 1 posted      Profile for JamsessionVT     Send New Private Message       Edit/Delete Post 
No, not really. Any bleeding that occurs upon implantation is scant and more like spotting; nothing like a full blown period.

You don't have anything to worry about here. Promise.

--------------------
Abbie
Scarleteen Volunteer
Love Us? Keep Us Around by Donating!

Posts: 3987 | From: Greater Burlington Area, Vermont | Registered: Apr 2004  |  IP: Logged | Report this post to a Moderator
musical_gal
Activist
Member # 23394

Icon 1 posted      Profile for musical_gal     Send New Private Message       Edit/Delete Post 
Hmmm...I stil worry- i keep reading that women who get pregnant on the pill generally don't notice until after a while because they tend to keep having similar monthly bleeding. I can't help worrying that this might be happening to me or something, but i don't really know what to believe. Oh... [Confused]
Posts: 146 | Registered: May 2005  |  IP: Logged | Report this post to a Moderator
-Lauren-
Activist
Member # 25983

Icon 1 posted      Profile for -Lauren-     Send New Private Message       Edit/Delete Post 
Not going to happen, really. The effects of hCG after implantation have the same function on the pill as off. They signal the ovaries to continue producing progesterone, so that the menstrual lining stays intact.

This prevents the decline in hormone levels on the placebo pills that normally triggers the withdrawal bleed. It's simply not possible to have a menstrual period or withdrawal bleed while pregnant.

Posts: 4636 | From: USA/Northern Europe | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
stupidbf
Neophyte
Member # 32540

Icon 12 posted      Profile for stupidbf     Send New Private Message       Edit/Delete Post 
I feel just like you! My boobs are bigger, my stomach is bigger, I'm alwys tired now and the other day I was getting sick looking at food on television. Not to mention emotions swinging constantly. But I've have withdrawal periods twice since the last time I had unprotected sex. They've been really light through, and like you my periods have become lighter and lighter since I got the ring and the blood isn't enough to convince me I'm not pregnant since I used to bleed like crazy (think bloody gory movie murder scene in my pants).

MissLauren's post relieves some of my anxiety [Smile] , but I'm still probably going to go crazy until I break down and buy a pregnancy test.

And not to steal the post (sorry!), but doesn't BC make the lining of the uterus thinner and thus less likely to have anything implanted? And if birth control is continued during pregnancy, can't that have some kind of impact on staying pregnant?

Posts: 21 | From: PA | Registered: Feb 2007  |  IP: Logged | Report this post to a Moderator
-Lauren-
Activist
Member # 25983

Icon 1 posted      Profile for -Lauren-     Send New Private Message       Edit/Delete Post 
but doesn't BC make the lining of the uterus thinner and thus less likely to have anything implanted?

Yup-a-yup. The pill functions by inhibiting ovulation, thickening the cervical mucus to block sperm from passing, and altering and thinning the endometrium. The thinning of the lining explains your lighter withdrawal bleeds, which are typically much lighter than regular periods for that reason.

All in all, if you've been taking your pills correctly, you have no more reason to worry than musical_gal. [Smile]

The use of birth control pills during early pregnancy doesn't likely have any adverse effects on the fetus, but to be safe, it's recommended that women who miss two withdrawal bleeds in a row get into their doctor.

[ 02-28-2007, 10:38 PM: Message edited by: Miss Lauren ]

Posts: 4636 | From: USA/Northern Europe | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
stupidbf
Neophyte
Member # 32540

Icon 1 posted      Profile for stupidbf     Send New Private Message       Edit/Delete Post 
hehe, you said 'get into your doctor'

Thanks, I just can't help being paranoid. Hopefully I'm just getting fat. [Razz]

Posts: 21 | From: PA | Registered: Feb 2007  |  IP: Logged | Report this post to a Moderator
stupidbf
Neophyte
Member # 32540

Icon 1 posted      Profile for stupidbf     Send New Private Message       Edit/Delete Post 
Oh and for musicgal:

In the morning, all the food in your stomach has been digested. By the end of the day you've been eating and filling it up.

Posts: 21 | From: PA | Registered: Feb 2007  |  IP: Logged | Report this post to a Moderator
musical_gal
Activist
Member # 23394

Icon 1 posted      Profile for musical_gal     Send New Private Message       Edit/Delete Post 
There just seems to be so much difference in opinion on things I read! Maybe i just need to stop reading things on the internet... I'm still a little anxious but I know that it's highly unlikely. Thanks for all the advice.
Posts: 146 | Registered: May 2005  |  IP: Logged | Report this post to a Moderator
-Lauren-
Activist
Member # 25983

Icon 1 posted      Profile for -Lauren-     Send New Private Message       Edit/Delete Post 
You gotta be careful what you read. Always make sure you check sources for websites, and if they aren't listed, move on.

ST staff and volunteers constantly check one another to make sure information here stays up-to-date and accurate. Some of our favorites for authentic, doctor-reviewed outside sources are WebMD, Yahoo Health, and for more complicated issues that spring up, the Merck Manual. [Smile]

Posts: 4636 | From: USA/Northern Europe | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3